MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47691
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is currently in progress.A follow-up emdr will be provided with the product evaluation information.
 
Event or Problem Description
During a colonoscopy procedure, the physician used a cook captura pro biopsy forceps without spike.One side of the cups would not move, but the other did.Also, they could not close the cups correctly.The device took one bite but they could not close the device after that.They were able to retrieve it manually but not as intended.The customer performed a hot biopsy to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
An emdr report was initially sent on 04/15/2021, based on the information that "during a colonoscopy procedure, the physician used a cook captura pro biopsy forceps without spike.One side of the cups would not move, but the other did.Also, they could not close the cups correctly.The device took one bite but they could not close the device after that.They were able to retrieve it manually but not as intended.The customer performed a hot biopsy to complete the procedure." additional information was received that stated "the forceps closed enough to be removed from the endoscope." based on the additional information, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.Reference the additional information section for this justification.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11673385
Report Number1037905-2021-00154
Device Sequence Number19580089
Product Code PTS
UDI-Device Identifier00827002476912
UDI-Public(01)00827002476912(17)231222(10)W4419746
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model NumberG47691
Device Catalogue NumberBF-2.2S-230-40
Device Lot NumberW4419746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX COLONOSCOPE, UNKNOWN MODEL
Patient Age68 YR
Patient Weight93